MAUDE Adverse Event Report: SYNTHES MONUMENT CONICAL EXTRACTION SCREW; TRAY, SURGICAL INSTRUMENT

SYNTHES MONUMENT CONICAL EXTRACTION SCREW; TRAY, SURGICAL INSTRUMENT
Catalog Number 387.34
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Device is an instrument and is not implanted/explanted.Device is expected to be returned to synthes manufacturer for evaluation /investigation, but has yet to be received.(b)(6).Device history records review was conducted.The report indicates that the: dhr review for part # 387.34 lot # u137709; supplier lot # (b)(4); release to warehouse date: 02aug2011; expiration date: n/a; supplier: (b)(4).Additional release to warehouse dates: 28sept2011 and 02nov2011.No ncrs were generated during production.Review of device history records showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes on an event in (b)(6) as follows: it was reported on (b)(6) 2016, that the surgeon was removing a 7.3mm cannulated screw and the cannulated hexagonal screwdriver tip broke off and the tip of the conical extraction screw broke off.The surgeon was unable to remove the screw.The surgical procedural outcome is unavailable.There was a 5 minute surgical delay.The patient outcome/status is unavailable.There is no additional information available.Sales consultant indicates that there was an unknown time delay.This complaint involves 2 devices.Concomitant medical products: unknown screw 7.3mm cannulated part# unknown, lot#-unknown, quantity#1).This report is 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Device is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Procedure on (b)(6) 2017 was for revision of hardware removal on a pediatric case.Original date of implant and the cause of revision is unknown.The surgeon removed one cannulated screw through the femur head and noted that the removal of the second cannulated screw was unsuccessful.This report is 1 of 3 for (b)(4).

Brand Name
CONICAL EXTRACTION SCREW
Common Device Name
TRAY, SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6268371
Report Number3003875359-2017-10032
Device Sequence Number1057590
Product Code FSM
UDI-Device Identifier10705034771083
UDI-Public(01)10705034771083(10)U137709
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number387.34
Device Lot NumberU137709
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/20/2017
Supplement Report FDA Received Date01/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK SCREW 7.3MM CANNULATED PART & LOT # UNK, QTY 1